Morbilliform eruption related to eltrombopag: emerging data on the cutaneous toxicity of thrombopoietin receptor agonists
- Author(s): Kazemi, Tiana;
- Martin, Sabrina;
- Worswick, Scott
- et al.
Published Web Locationhttps://doi.org/10.5070/D3226031325
Eltrombopag is a thrombopoietin mimetic used for the treatment of thrombocytopenia in patients with chronic immune thrombocytopenia, hepatitis C patients undergoing antiviral therapy, and thrombocytopenia secondary to aplastic anemia that is refractory to immunosuppressive therapy. We report a case of a 25-year-old man with a history of aplastic anemia who presented with fever and a monomorphic papular rash. Subsequent labs, biopsy, and clinical course favored drug-induced cutaneous toxicity, with eltrombopag as the likely culprit. Eltrombopag is generally well-tolerated; however, clinicians should be aware of the possibility of dose-independent drug-induced cutaneous toxicity with this medication. This report reviews the mechanism and use of eltrombopag along with a summary of associated adverse cutaneous reactions.